Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 1, NWS Pocatello, ID

January 3, 2014

NWS Pocatello, ID issued this wind advisory at Jan 3, 2014, 2:32 PM MST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2014, 2:32 PM MST (21:32 UTC)
Expired
Jan 3, 2014, 7:00 PM MST
In force
4 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

536 
WWUS75 KPIH 032132
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
232 PM MST FRI JAN 3 2014

...STRONG AND GUSTY SOUTHWEST IN THE LOWER SNAKE PLAIN OF
SOUTHEAST IDAHO UNTIL 7 PM MST...


IDZ021-040200-
/O.NEW.KPIH.WI.Y.0001.140103T2132Z-140104T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
232 PM MST FRI JAN 3 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...UNTIL 7 PM MST. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS UP TO
  45 MPH. 

* LOCATIONS INCLUDE...POCATELLO...AMERICAN FALLS AND BLACKFOOT.

* IMPACTS...FREQUENT GUSTS OF 40 TO 45 MPH WILL MAKE DRIVING
  DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
333 
WWUS75 KPIH 040151
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
651 PM MST FRI JAN 3 2014



IDZ021-040300-
/O.EXP.KPIH.WI.Y.0001.000000T0000Z-140104T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
651 PM MST FRI JAN 3 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

WINDS HAVE DROPPED BELOW 30 MPH ACROSS THE LOWER SNAKE RIVER PLAIN
AND WILL DECREASE THROUGH THE REMAINDER OF THE EVENING. THEREFORE
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 3, 11:56 AM MST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 3, 11:56 AM MST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
1156 AM MST FRI JAN 3 2014

.UPDATE...UPDATED FOR LESS SHOWERS IN THE CENTAL MOUNTAINS AND
EASTERN MAGIC VALLEY AND ARCO DESERT AREA THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 335 AM MST FRI JAN 3 2014/

SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
FAST MOVING PACIFIC TROF AND COLD FRONT MOVE THROUGH THE STATE
TODAY AND EXPECT SNOW TO MOVE INTO THE CENTRAL MOUNTAINS AND UPPER
SNAKE HIGHLANDS THIS MORNING. A WINTER WEATHER ADVISORY IS IN
EFFECT FOR THE UPPER SNAKE HIGHLANDS WITH 2 TO 4 INCHES OF SNOW
EXPECTED WITH WINDS CAUSING BLOWING AND DRIFTING AS WELL. SNOW
AMOUNTS OF MAINLY 1 TO 3 INCHES EXPECTED IN THE CENTRAL MOUNTAINS
AND SOUTHERN HIGHLANDS WITH THIS SYSTEM AS LIMITED MOISTURE WITH
IT AND DRY AIR MOVES IN QUICKLY. POSSIBLE CONVERGENCE ZONE SNOW
TONIGHT IN SNAKE RIVER PLAIN BUT WITH DRY AIR MOVING IN EXPECT
UNDER A HALF INCH LOCALLY. TODAY SHOULD BE WARMEST DAY OF SHORT
TERM AS MUCH COLDER AIR MOVES IN BEHIND COLD FRONTAL PASSAGE TODAY
WITH BELOW NORMAL TEMPERATURES EXPECTED BOTH SATURDAY AND SUNDAY.
BREEZY CONDITIONS EXPECTED TODAY WITH THE PASSAGE OF THE COLD
FRONT WITH STRONG WINDS ALONG AND JUST BEHIND THE FRONT. WILL HAVE
DRY CONDITIONS SATURDAY AND SUNDAY WITH PERHAPS SOME ISOLATED
MOUNTAIN SNOW SHOWERS SATURDAY NEAR THE WYOMING BORDER.
GK

LONG TERM...MONDAY THROUGH FRIDAY.

MODELS SHOW A RIDGE OVER THE REGION ON MONDAY WHICH WILL PRODUCE DRY
WEATHER. THE RIDGE QUICKLY BREAKS DOWN AND A WEAK TROUGH WILL ARRIVE
ON TUESDAY. THIS WILL PRODUCE SOME LIGHT PRECIPITATION FOR TUESDAY
AND WEDNESDAY. 00Z EC AND GFS IN GOOD AGREEMENT SHOWING THE NEXT
SYSTEM ARRIVING LATE IN THE WEEK BUT SPLITTING WITH MOST OF THE
ENERGY HEADED DOWN THE CA COAST. THIS WILL CONTINUE LOW CHANCES FOR
PRECIPITATION INTO THE LATE WEEK.

VALLE

AVIATION...FOG AND/OR LOW STRATUS IS POSSIBLE ACROSS THE SNAKE
PLAIN THIS MORNING. HOWEVER A STRONG COLD FRONT WILL ARRIVE THIS
AFTERNOON. EXPECT WINDS TO PICK UP AND ANY LOW MOISTURE WILL
DISSIPATE BY EARLY AFTERNOON. ANY PRECIPITATION WILL LIKELY REMAIN
IN THE MOUNTAINS AND HIGHLANDS...PERHAPS CLOSE ENOUGH TO TAF SITES
TO JUSTIFY VCSH.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 AM MST SATURDAY IDZ019.

&&
Hazardous weather outlook, Jan 3, 4:48 AM MST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
448 AM MST FRI JAN 3 2014

IDZ017>025-031-032-041200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
448 AM MST FRI JAN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

STRONG COLD FRONT TO MOVE THROUGH IDAHO TODAY WITH 1 TO 4 INCHES
OF SNOW EXPECTED IN THE MOUNTAINS WITH A WINTER WEATHER ADVISORY
IN THE UPPER SNAKE RIVER HIGHLANDS WITH BLOWING SNOW EXPECTED TO
MAKE MOUNTAIN TRAVEL DIFFICULT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF LIGHT SNOW ARE POSSIBLE TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.